MAUDE Adverse Event Report: STRYKER TRAUMA KIEL NAIL HOLDING SCREW T2 ANKLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL NAIL HOLDING SCREW T2 ANKLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-3203
Medical Device Problem Code Residue After Decontamination (2325)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "at the start of the medical procedure in this clinic, the bloody nail holding screw 1806-3203 (loaner) from the last surgery of the previous patient was still in the nail holding adapter 1806-3211.This was overlooked during the kit inspection, and a new nail holding screw was added instead.The instrument set was therefore hygienically not ok and could not be used for the surgery.Patient received unnecessary anesthesia.The surgery was cancelled and will be made up on monday (b)(6) 2022 under sterile hygienic conditions." additionally, it was reported; the procedure was extended however the length of the extension is unknown.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was returned but does not match the alleged failure.The received nail-holding screw shows no sign of any blood/dirt residue on the surface, usable marks are visible around the neck, and hitting marks are visible on the head area.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event must be available in order to determine the root cause of the complaint event.However, a local nc has been initiated to address the failure mode related to this complaint.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
NAIL HOLDING SCREW T2 ANKLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15470888
Report Number0009610622-2022-00441
Device Sequence Number16862369
Product Code LXH
UDI-Device Identifier04546540708458
UDI-Public04546540708458
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-3203
Device Catalogue Number18063203
Device Lot NumberK0D56F8
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/26/2022
Supplement Date Received by Manufacturer11/15/2022
Initial Report FDA Received Date09/23/2022
Supplement Report FDA Received Date12/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown